Sometimes I get a headache on Shabbos. When I do, I usually wait until after Shabbos ends to take an Advil because as I understand it it’s better to avoid taking medication on Shabbos. My question is regarding this upcoming Shabbos Erev Tisha B’Av. Because if I don’t take an Advil the headache will get progressively worse, possibly to the point where it’s intolerable. Is it better to take an Advil on Shabbos when the headache is tolerable or risk putting myself in a situation where I have to take an Advil on Tisha B’Av?
You should take the Advil on Tisha B’Av with less than a Shiur of liquid, i.e less than 35-37 cc.
The reasoning is that on Shabbos you still do not have the halachic definition of a “choleh”, a sick person, and therefore you may not take medicine on Shabbos. If the headache worsens on Tisha B’Av, and you move into the category of a “choleh”, you may then take the medication.
All the best